How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Norman M. Your Own Question

Norman M.
Norman M., Psychotherapist
Category: Relationship
Satisfied Customers: 2568
Experience:  ADHP(NC), DHP, ECP, UKCP Registered, 10 years in relationship counselling, over 2,000 satisfied mental health customers.
Type Your Relationship Question Here...
Norman M. is online now
A new question is answered every 9 seconds

My husband is 67 and I am 59. We are both in good health,we do take Blood Pressure medicat

This answer was rated:

My husband is 67 and I am 59. We are both in good health,we do take Blood Pressure medication which keeps it very well controlled. I know he works a lot and gets tired, but our sex life isn't. We both stay reasonably fit and I do everything I can to stay attractive to him. He can get an erection with "the little blue pill", but he gets tired and out halfway thru. He has no stamina. I do everything I can to help stimulate him, we even tried watching porn.Could his BP medication 320 mg Diovan be causing this or could he be suffering reduced testosterone? We relaxed on vacation for 10 days in May and that didn't make any difference either.

Sorry to hear what you are going through just now. Sadly, it is NOT uncommon. This may just be (to a certain extent) a natural part of ageing.

Impotence is a recorded side effect of Diovan, although it is not common, as is feeling very tired. It would be well worth checking this out with his prescriber.

The causes of a erectile dysfunction can be physical, psychological or a mixture of the two.

The very first thing is for him to have a physical checkup.It is possible that your husband’s hormones are out of balance.It may be too that he is over-stressed and over-tired.

The commonest physical causes are:

  • Any systemic disease such as diabetes.
  • Alcoholism – or simple heavy alcohol use..
  • Abuse of recreational drugs.
  • Obesity – quite common; slimming down will often help.
  • .Dysfunctional thyroid - where the pituitary gland produces too much of the hormone prolactin.
  • Prescribed drugs
  • Anaemia – very uncommon
  • Low testosterone level – again uncommon.

Once any physical causes have been ruled out or dealt with, one can look at the psychological side.

Psychological causes

  • Stress and overwork
  • Depression – very common.
  • Childhood conditioning that sex is ‘bad’..
  • Lack of trust or relationship problems with your partner.

What Can You do.

Begin by seeing his GP.

If his doctor can't help, he or she can refer you to a specialist.

Remember that drugs like Viagra only affect erectile function, they do not affect the desire for sex itself.They can, however, do away with the ‘fear of failure’ which is often an issue.

Best wishes, NormanM

Norman M. and other Relationship Specialists are ready to help you
Customer: replied 4 years ago.

Thank you. I suspected as much. We will proceed from here.

Related Relationship Questions